A risk of over-delivery of insulin causes the Medtronic Corporation to issue a Class II recall for about 560,000 MiniMed Paradigm insulin pumps. This recall was issued on September 8, 2014, after Medtronic received numerous reports from customers who accidentally programmed the device to deliver the maximum amount of insulin.
Delivering the maximum bolus amount could cause hypoglycemia (low blood sugar) in people with type-2 diabetes. One case of severe hypoglycemia was reported.
Symptoms of low blood sugar may include blurred vision, increased heartbeats, excessive sweating, weakness, hunger, confusion, and headache. Severe low blood sugar could cause loss of consciousness, seizure, or death. In extreme cases, too much insulin could cause death.
A letter dated March 13, 2014 cautioned users about this accidental button pressing for customers who received the MMT-511, MMT-512/712/712E, MMT-515/715, MMT-522/522K/722/722K, MMT-523/523K/723/723K, and MMT-551/751 model insulin pump models.
If you or someone you know has experienced harm from a Medtronic drug or insulin pump, contact Houssiere, Durant & Houssiere, LLP at 888-881-8100 or fill out the “Contact Us” form on our home page, no obligation consultation to learn your rights. You may be eligible for compensation, though there may be a time limit to file a claim.